MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC121400
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Ischemia (1942)
Date of Event 05/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On sep 24, 2024, additional info was received as following: patient case information from hospital: on (b)(6) 2024, a patient was implanted with one gore® excluder® aaa endoprosthesis with c3® delivery system (c3 device) and five gore® excluder® aaa endoprosthesis (excluder device) to treat abdominal aortic artery and right internal iliac artery embolization procedure.6f sheath, pigtail catheter,10mmx 40cm and 20mm x 40cm controllable coil embolization in the right internal iliac artery were utilized as preparation.After c3 device was advanced via big sheath from femoral arteries to abdominal artery under renal artery, it was implanted successfully with accurate position.Excluder devices (leg) were advanced from left femoral artery and implanted from contralateral part to external iliac artery.After balloon was dilated, it showed both renal arteries and abdominal aortic stent looked good, the aneurysm lumen disappeared.There was no blood flow in both internal iliac arteries.The patient tolerated the procedure.On (b)(6) 2024, the patient's heart rate slowed down.After rescue with cardiopulmonary resuscitation and mechanical ventilation, ect., the heart rate recovered, but the hemodynamics were unstable.Since the patient's condition was critical, the patient was transferred to the icu on (b)(6) 2024.With treatment (eg.Mechanical ventilation, anti-infection, acid suppression and gastric protection, nutritional support, crrt, drugs, blood transfusion, hemostasis, right-sided pneumothorax drainage), the patient was elderly and in a deep coma with extremely unstable vital signs and multiple organ dysfunction (including consciousness, breathing, circulation, liver and kidney, and coagulation).On (b)(6) 2024, the patient's heart rate showed a progressive decrease, blood pressure dropped to 47/25mmhg, and blood oxygen saturation could not be measured.Immediate continuous chest compressions were given.Adrenaline was injected with three times.High doses of vasoactive drugs were still difficult to maintain blood pressure.Tracheal intubation was used for mechanical ventilation, and the patient was in a deep coma with multiple organ failure.The condition was extremely critical.Despite active rescue efforts, the patient passed away at 12:33 pm on (b)(6) 2024.The patient's family member described as following: the patient suffered disappearance of the left dorsalis pedis artery causing ischemic necrosis of the left leg when the patient was still in the operation room.Emergency rescue was performed a few hours after surgery.The patient died three days later.
 
Additional Manufacturer Narrative
H3: the device couldn't be returned since it was still implanted.H6: a review of the manufacturing records indicated the lot met pre-release specifications.Due to no device and imaging return, an investigation could not be performed.Therefore, the cause of the reported complaint cannot be determined.As gore was unable to determine which device/device component was involved in the event, the following devices are implanted: plc121000/ (b)(6) / udi-di: (b)(4).Plc161400/ (b)(6) / udi-di: (b)(4).Plc271400/ (b)(6) / udi-di: (b)(4).Plc141400/ (b)(6) / udi-di: (b)(4).Per ifu of gore® excluder® aaa endoprosthesis, complications and adverse events may occur and / or require intervention or additional intraoperative procedure time include but are not limited to: multi-system organ failure, ischemia, death.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Update b5: additional event information.
 
Event or Problem Description
Supplemental info: the patient had a ruptured abdominal aortic aneurysm and was admitted to the emergency on may 16th.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
pixie xi
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20478983
Report Number3013164176-2024-02232
Device Sequence Number12843104
Product Code MIH
UDI-Device Identifier00733132618644
UDI-Public00733132618644
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPLC121400
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date12/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale